Heres a little info from the Ashton Manual on tinnitus. Keep in mind symptoms can appear even before withdrawal due to tolerance....
Sensory and motor disturbances. There is no doubt that benzodiazepine withdrawal leaves in its wake a nervous system that is exquisitely sensitive to all sensory and motor stimuli. Usually this state settles in a few weeks but occasionally disturbing sensations persist.
One of the most distressing sensory symptoms is tinnitus, a constant ringing or hissing in the ears which has been noted in several studies of benzodiazepine withdrawal. One lady described her tinnitus as a "needle of sound" piercing deep inside her head. Tinnitus is often associated with a degree of hearing loss and is not uncommon in people with partial nerve deafness who have never taken benzodiazepines. Nevertheless, it often makes its first appearance during benzodiazepine withdrawal in people who have had hearing loss for years. Also, it may be unilateral or precisely localised, even in those with symmetrical bilateral hearing loss. Whether people who have taken long-term benzodiazepines are particularly prone to tinnitus and if so why, is not known. It can persist for years and does not always respond to the usual treatments for tinnitus (maskers, etc); nor is it always relieved by restarting benzodiazepines. However, people with persisting tinnitus after withdrawal should seek the advice of a hearing specialist and may be lucky enough to find a clinic which specialises in this symptom.
A number of unpleasant bodily sensations may persist after withdrawal including tingling, "pins and needles" or patches of numbness in the trunk, face, limbs and fingers. These may be accompanied by burning pain or aches that sometimes seem to originate deep in the muscles or bones. Some people complain of an "inner trembling" or a sense of vibration, and some have described bizarre sensations as of water or slime running over the body or a serpent-like writhing on the scalp. Motor symptoms that may persist include muscle tension, weakness, cramps, jerks, spasms and shaking attacks.
Possible mechanisms of persisting sensory and motor symptoms. Although the above symptoms are often made worse by stress, they are clearly not simply due to anxiety. They suggest a dysfunction in motor and sensory pathways in the spinal cord and/or brain. A possible clue to their mechanism is provided by a trial with flumazenil (Anexate, Romazicon) a benzodiazepine receptor antagonist, published by Lader and Morton (Journal of Psychopharmacology 1992, 6, 357-63). This drug, when infused intravenously brought rapid relief of protracted symptoms (muscle tension, "pins and needles", weakness, muscle cramps or jerks, burning, tremor or shaking) that had been present for 5-42 months post-withdrawal in 11 patients. The symptoms were improved by 27-82 percent and the greatest response occurred in patients with the lowest anxiety ratings. There was no response to infusions of saline solution.
Flumazenil is thought to act by "resetting" GABA/benzodiazepine receptors (See Chapter I) so that they are more receptive to the inhibitory actions of GABA. The results suggest that some protracted symptoms are due to the failure of the receptors to revert to their normal state after they have become unresponsive to GABA, due to the development of tolerance (See Chapter I). The response to flumazenil also shows that benzodiazepines can cause longer-lasting pharmacological effects than previously believed.
Unfortunately, flumazenil does not at present offer a practical cure for protracted symptoms. The drug has to be infused intravenously and is very short acting so that symptom relief is only temporary. The drug cannot be given to a person who is still taking benzodiazepines as it precipitates an acute withdrawal reaction. However, although protracted sensory and motor symptoms may sometimes seem to be almost permanent, they do in fact decline in severity over the years, even without flumazenil, and they do not signify a major neurological illness. Such symptoms may be partially alleviated by relaxation techniques; some motor and sensory systems may respond to carbamazepine (Tegretol) and motor symptoms may respond to propranolol (Inderal).